Differential and Integral Equations

Renormalized variational principles and Hardy-type inequalities

Satyanad Kichenassamy

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $\Omega\subset{{\mathbb{R}}}^2$ be a bounded domain on which Hardy's inequality holds. We prove that $[\exp(u^2)-1]/\delta^2\in L^1(\Omega)$ if $u\in H^1_0(\Omega)$, where $\delta$ denotes the distance to $\partial\Omega$. The corresponding higher-dimensional result is also given. These results contain both Hardy's and Trudinger's inequalities, and yield a new variational characterization of the maximal solution of the Liouville equation on smooth domains, in terms of a renormalized functional. A global $H^1$ bound on the difference between the maximal solution and the first term of its asymptotic expansion follows.

Article information

Source
Differential Integral Equations, Volume 19, Number 4 (2006), 437-448.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356050507

Mathematical Reviews number (MathSciNet)
MR2215627

Zentralblatt MATH identifier
1212.35122

Subjects
Primary: 35J60: Nonlinear elliptic equations
Secondary: 35J20: Variational methods for second-order elliptic equations 42B30: $H^p$-spaces

Citation

Kichenassamy, Satyanad. Renormalized variational principles and Hardy-type inequalities. Differential Integral Equations 19 (2006), no. 4, 437--448. https://projecteuclid.org/euclid.die/1356050507


Export citation